Announcement

Collapse
No announcement yet.

IC Patient in Boston starting Imipramine

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • #16
    Thanks Rapunz. I really appreciate ur advice. Why did u come off it, if u don't mind me asking? Did it stop being effective or did you switch to a new drug instead?

    Jem x

    Comment


    • #17
      Dear Jem, I am 99 percent better now .I don't need to medicate or have a special diet. It took 2 - 3 years though.

      I dream of having a normal cuppa with real tea, milk and sugar.

      Comment


      • #18
        Im just off to have a cup of real coffee

        I dream of having a normal cuppa with real tea, milk and sugar.

        Comment


        • #19
          That's great! Long may it continue! That explains why I haven't 'met you' on the forum until now! I don't follow the diet either as foods don't bother me, but I do have to avoid coffee, tea, fizzy drinks and alcohol. I am also highly sensitive to medications and any kind of chemicals such as supplements etc. hope to be in ur shoes one day! thanks again for ur help. Goodnight!

          Jem x

          Comment


          • #20
            Well this is weird! Three days of Imipramine. Felt like it was tightening my urethral sphincter making my urethra feel strange and nippy and drippy etc. (maybe not a great description, but it's the best way I can explain it.) it does make sense though cos it is also used for bed wetters. anyway, compared to some drugs it wasn't TOO bad so I managed to tolerate it, despite it making it very difficult to sleep well. For me, compared to the reactions I usually get, this seemed fairly mild. i was starting to feel VERY hopeful and positive that I could actually keep taking it and ride out the worst effects....but then guess what? Broke out in hives all over my face!! Big red ring shaped blotches and those pin prick leaky blood vessel marks. This has never happened to me in my life!! Leaflet says if this happens to stop taking and seek medical help. So saw my doc today and I now have to discontinue!!! Sigh.
            I noticed the lady who started this thread had to stop taking Noritriptyline cos it gave her hives! Must be more common with the TCA's I guess. Is someone up there having a laugh at me or what? Lol. (this is my red hive covered face as it was yesterday.) haha. After a day off the tablets and some anti-histamines it is finally returning to normal, slowly....

            Jem x

            Comment


            • #21
              Originally posted by Jem View Post
              Well this is weird! Three days of Imipramine. Felt like it was tightening my urethral sphincter making my urethra feel strange and nippy and drippy etc. (maybe not a great description, but it's the best way I can explain it.) it does make sense though cos it is also used for bed wetters. anyway, compared to some drugs it wasn't TOO bad so I managed to tolerate it, despite it making it very difficult to sleep well. For me, compared to the reactions I usually get, this seemed fairly mild. i was starting to feel VERY hopeful and positive that I could actually keep taking it and ride out the worst effects....but then guess what? Broke out in hives all over my face!! Big red ring shaped blotches and those pin prick leaky blood vessel marks. This has never happened to me in my life!! Leaflet says if this happens to stop taking and seek medical help. So saw my doc today and I now have to discontinue!!! Sigh.
              I noticed the lady who started this thread had to stop taking Noritriptyline cos it gave her hives! Must be more common with the TCA's I guess. Is someone up there having a laugh at me or what? Lol. (this is my red hive covered face as it was yesterday.) haha. After a day off the tablets and some anti-histamines it is finally returning to normal, slowly....

              Jem x
              Sorry that it didn't work out for you. Imiprimine, as I recall, does have a long list of reactions with other medicines and side effects. Hope you find something out there that will make a difference. Are you managing to take cystoprotek?

              I dream of having a normal cuppa with real tea, milk and sugar.

              Comment


              • #22
                Thanks. Cystoprotek?? No way! I tried it once and it was the worst reaction I have ever had. One of the worst experiences of my life. It was like I was being tortured down below with instruments. Am sure they used to use it in the Tower of London along with the rack and thumb screws. Ha.

                Jem x
                Last edited by Jem; 07-12-2013, 01:13 AM.

                Comment


                • #23
                  People who are allergic to shell fish shouldn't try cystoprotek, but other than that, most comments are that it is helpful.

                  Donna
                  Stay safe


                  Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
                  Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

                  Have you checked the ICN Shop?
                  Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

                  Patient Help: http://www.ic-network.com/patientlinks.html

                  Sub-types https://www.ic-network.com/five-pote...markably-well/

                  Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

                  AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

                  I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
                  [3MG]

                  Anyone who says something is foolproof hasn't met a determined fool

                  Comment


                  • #24
                    Yes.....sadly I am one for whom it was not helpful but am not allergic to shellfish. Just goes to show how different we all are, even if we have the same symptoms. I guess we don't really all have the same condition, just the same symptoms. The causes from one person to another are often totally different which is why one thing helps one person, but hinders another.
                    The term 'I.C' really just seems to describe a set of symptoms which most of us have in common, rather than being an actual bona fide 'condition' in the traditional sense. It's not like diabetes or arthritis or whatever. That's what causes soooooo much confusion right?

                    Jem x

                    P.s. I will prob try the Imipramine again at some point just to make sure it was that which caused the reaction, although I'm 99% sure it was. It was also helping my acid reflux. I hate having to stop it. although I did get a much better sleep after I stopped it.
                    Last edited by Jem; 07-12-2013, 05:14 AM.

                    Comment

                    Working...
                    X